Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Noticed itchy penis after taking dolonex tablet for neck sprain. Observed pus discharge. Prescribed antibiotics. Should I test for STD?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5130 Questions
i took dolonex tablet for neck sprain and after that i had reaction on my hand,ear and penis.My penis was very itchy and rubbed it very rigorously.Next day, I had wound on my penis.I ignored it for two day and then i observed white pus discharge.I shown to doctor and he prescribed antibiotics like calvam 625,terbinafine hydrocholorid,cetezine,uripass,bedtadine oniment.

[After reading forums i though white pus is sign of STD. So i tested myself for HIV,VDRL and it came to be negative. I done this because i had protected sex health worker four months back.]
Next I cleaned my wound with UN-diluted salvon and area under testicles twice.Now i my skin under testicles is burnt completely and its paining badly.
I am worried? I am unable to understand what should i do?
Should i test for other STD?

Posted Mon, 8 Jul 2013 in Skin Hair and Nails
Answered by Dr. Chobufo Ditah 3 hours later
Hi and thanks so much for this query.

I am Dr. Ditah and feel particularly honored having this opportunity to address your health concerns today. I am sorry to hear about what you have been experiencing.

From the history of taking dolonex(piroxicam) and presenting with these symptoms, it is most likely an adverse reaction to this drug. Dolonex has been noted to cause XXXXXXX XXXXXXX syndrome which involves mostly an inflammation of the mucous membranes and to a lesser degree the skin and rash on the body. In extreme reactions you can present with toxic epidermal necrosis which carries a poor prognosis.

The discharge you observed was as a result of the inflammation of the urethra. It has nothing to do with an STD. Even if the test were to come back positive, it would have been a mere coincidence and not a manifestation of the STD per se at ths time considering the other symptoms and history of piroxicam ingestion.

For now, this is my advice.
1. Stop the dolonex and replace it with a different drug for the pain(one that you have been used to taking before).
2. NEVER take this drug again, and make sure you report this reaction to your doctor so that it will be noted as part of your known allergies.
3. Do not go in for any further testing for STD. Keep the resources and use for some other thing.
4. Manage these lesions as wounds. Keep the area dry, disinfect with adequately diluted antiseptic, apply a topical antibiotic and always keep the area clean.
5. If the wounds should get any bigger or not resolving soon, you may want to seek expertise management for these wounds.

Hope, I have answered your query adequately and have provided enough information for you to use and act on.
If you should however require more, please return and make your request. I will be more than happy to address them.
I wish you a speedy recovery.
Dr. Ditah, MD.

Above answer was peer-reviewed by
Follow-up: Noticed itchy penis after taking dolonex tablet for neck sprain. Observed pus discharge. Prescribed antibiotics. Should I test for STD? 46 hours later
Thanks for reply.l
I am admitted to hosiptal.

My scortal region was pelled off.i am given intervenous inj like augmentin 1.2,inj pantocid,inj dynap
Ar .
Blood test
Hiv -negative
Vdrl-non reactive
Cbc-all parameters within limits
Sonography of testicles-normal
My foreskij of the penis is not they are dermatologist to chreck that from skib point of view.
Q) four months back i had protected sex with sex worker so i am worried i am inf with other std?
Q) do std occur after 4 months EVEN AFTER WEARING l
Q)why my foreskin miving backward.lasst week it wad moving to and fro
Answered by Dr. Chobufo Ditah 3 hours later
Hi and thanks for this follow up query and updates.

I am so sorry to hear that you have been admitted into the hospital. However, I believe it was a necessary decision. My working diagnosis is still the same and your condition fully explained by it.

If you have STD, it will show up on the test results. Nothing has shown up because you don't have any and there is no STD that requires 4month before it can become detected by laboratory tests. I had kindly proposed that you save the money for all these tests and use for some other thing. Also, what you have is not the manifestation of any STD I know of.

Why is your foreskin not moving freely? The same wounds you have on your scrotum have possibly developed on the foreskin/penis. Scarring between these two structures has fixed the foreskin and prevented it from moving freely. Prevention would have been the best but now they need to manually try to separate the scarring under mild sedation if it causes so much pain and treat the wounds. This should be done promptly.

Forget about this protected sex being linked to what you are experiencing now in anyway because we have answers that explain all happening to you. I am so sorry about it but I believe your doctors are doing their best to manage the complications of this drug reaction: XXXXXXX Johnson's syndrome.

I hope I have answered your worries fully and relieved you of your fears.

I hope you find this helpful and valuable information to make well informed decisions based on this.
I wish you a speedy recovery as you get managed for this.

If you have further questions related to this query, you are most welcome to ask me. I will be more than happy to continue providing valuable and trust worthy information.

Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor